Alert archive / Maine / Wind Chill Warnings in 2013
Wind Chill Warning 3, NWS Caribou, ME
NWS Caribou, ME issued this wind chill warning at Jan 26, 2013, 4:20 AM EST for Aroostook County, Piscataquis County, Somerset County, Maine. It took effect at Jan 27, 2013, 1:00 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2013, 4:20 AM EST (09:20 UTC)
- In effect from
- Jan 27, 2013, 1:00 AM EST
- Expired
- Jan 27, 2013, 4:07 AM EST
- In force
- 3 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 9.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369 WWUS41 KCAR 260920 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 420 AM EST SAT JAN 26 2013 MEZ001-003-004-261800- /O.NEW.KCAR.WC.W.0003.130127T0600Z-130127T1400Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 420 AM EST SAT JAN 26 2013 ...WIND CHILL WARNING IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY. * LOCATIONS...NORTHWEST MAINE. * WIND CHILL READINGS...35 TO 40 BELOW. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...4 BELOW TO 15 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ002-005-006-010-011-015>017-031-032-261800- /O.NEW.KCAR.WC.Y.0008.130127T0600Z-130127T1400Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...GREENVILLE... MONSON...BLANCHARD...LINCOLN...HOWLAND...SPRINGFIELD...BANGOR... BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 420 AM EST SAT JAN 26 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY. * LOCATIONS...NORTHEASTERN TO DOWNEAST MAINE. * WIND CHILL READINGS...20 TO 30 BELOW. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...9 BELOW TO 2 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ NORCROSS
4 follow-up statements
133 WWUS41 KCAR 261629 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1129 AM EST SAT JAN 26 2013 MEZ001-003-004-270030- /O.CON.KCAR.WC.W.0003.130127T0600Z-130127T1400Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 1129 AM EST SAT JAN 26 2013 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY. * LOCATIONS...NORTHWEST MAINE. * WIND CHILL READINGS...AS LOW AS 36 BELOW. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...4 BELOW TO 15 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ002-005-006-010-011-015>017-031-032-270030- /O.CON.KCAR.WC.Y.0008.130127T0600Z-130127T1400Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...GREENVILLE... MONSON...BLANCHARD...LINCOLN...HOWLAND...SPRINGFIELD...BANGOR... BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1129 AM EST SAT JAN 26 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY. * LOCATIONS...NORTHEASTERN TO DOWNEAST MAINE. * WIND CHILL READINGS...AS LOW AS 29 BELOW. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...9 BELOW TO 2 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$
156 WWUS41 KCAR 261952 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 252 PM EST SAT JAN 26 2013 MEZ001-003-004-270400- /O.CON.KCAR.WC.W.0003.130127T0600Z-130127T1400Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 252 PM EST SAT JAN 26 2013 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY. * LOCATIONS...NORTHWEST MAINE. * WIND CHILL READINGS...AS LOW AS 35 BELOW. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...6 BELOW TO 14 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ002-005-006-010-011-015>017-031-032-270400- /O.CON.KCAR.WC.Y.0008.130127T0600Z-130127T1400Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...GREENVILLE... MONSON...BLANCHARD...LINCOLN...HOWLAND...SPRINGFIELD...BANGOR... BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 252 PM EST SAT JAN 26 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY. * LOCATIONS...NORTHEASTERN TO DOWNEAST MAINE. * WIND CHILL READINGS...AS LOW AS 29 BELOW. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...8 BELOW TO 1 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$
448 WWUS41 KCAR 262347 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 647 PM EST SAT JAN 26 2013 MEZ001-003-004-271400- /O.CON.KCAR.WC.W.0003.130127T0600Z-130127T1400Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 647 PM EST SAT JAN 26 2013 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY. * LOCATIONS...NORTHWEST MAINE. * WIND CHILL READINGS...AS LOW AS 35 BELOW OVER HIGHER AND OPEN TERRAIN LOCATIONS...OTHERWISE AS LOW 20 TO 30 BELOW. * WINDS...NORTHWEST AROUND 10 MPH. GUSTS UP TO 20 TO 25 MPH OVER HIGHER AND OPEN TERRAIN. * TEMPERATURES...3 BELOW TO 12 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ002-005-006-010-011-015>017-031-032-271400- /O.CON.KCAR.WC.Y.0008.130127T0600Z-130127T1400Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...GREENVILLE... MONSON...BLANCHARD...LINCOLN...HOWLAND...SPRINGFIELD...BANGOR... BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 647 PM EST SAT JAN 26 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY. * LOCATIONS...NORTHEASTERN TO DOWNEAST MAINE. * WIND CHILL READINGS...AS LOW AS 25 TO 30 BELOW OVER HIGHER AND OPEN TERRAIN LOCATIONS...OTHERWISE AS LOW AS 10 TO 20 BELOW. * WINDS...NORTHWEST AROUND 10 MPH. GUSTS UP TO 20 TO 25 MPH OVER HIGHER AND OPEN TERRAIN. * TEMPERATURES...8 BELOW TO 4 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ VJN
208 WWUS41 KCAR 270907 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 407 AM EST SUN JAN 27 2013 MEZ001-003-004-271500- /O.CAN.KCAR.WC.W.0003.000000T0000Z-130127T1400Z/ /O.EXB.KCAR.WC.Y.0008.000000T0000Z-130127T1500Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 407 AM EST SUN JAN 27 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE WIND CHILL WARNING HAS BEEN CANCELLED. * LOCATIONS...NORTHWEST MAINE. * WIND CHILL READINGS...AS LOW AS 33 BELOW. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...1 BELOW TO 12 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ002-005-006-010-011-015>017-031-032-271400- /O.CON.KCAR.WC.Y.0008.000000T0000Z-130127T1400Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...GREENVILLE... MONSON...BLANCHARD...LINCOLN...HOWLAND...SPRINGFIELD...BANGOR... BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 407 AM EST SUN JAN 27 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. * LOCATIONS...NORTHEASTERN TO INTERIOR DOWNEAST MAINE. * WIND CHILL READINGS...20 TO 30 BELOW. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...6 BELOW TO 4 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ NORCROSS
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill warning went out at Jan 26, 1:20 AM EST, 3 hours earlier.
Area forecast discussion, Jan 26, 1:20 AM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
120 AM EST SAT JAN 26 2013
.SYNOPSIS...
ARCTIC HIGH PRESSURE WILL BUILD ACROSS THE REGION OVERNIGHT.
LOW PRESSURE WILL TRACK EAST OF NOVA SCOTIA TODAY. HIGH
PRESSURE WILL THEN REBUILD ACROSS THE REGION TONIGHT INTO MONDAY.
&&
.NEAR TERM /THROUGH TODAY/...
UPDATE...
SURFACE LOW PRESSURE WILL INTENSIFY SOUTH OF THE GULF OF MAINE
OVERNIGHT...WHILE AN UPPER TROF APPROACHES FROM THE NORTH.
PARTLY/MOSTLY CLOUDY SKIES ARE EXPECTED ACROSS NORTHERN AREAS
OVERNIGHT...WITH CLOUDY SKIES DOWNEAST. OVERNIGHT LOW TEMPERATURES
WILL GENERALLY RANGE FROM 5 TO 15 BELOW ZERO NORTH...TO AROUND
ZERO INTERIOR DOWNEAST WITH ZERO TO 5 ABOVE ALONG THE DOWNEAST
COAST. HAVE UPDATED THE FORECAST TO ADJUST FOR CURRENT CONDITIONS
ALONG WITH EXPECTED OVERNIGHT CLOUDS AND TEMPERATURES.
PREVIOUS DISCUSSION...
SAT LOOKS TO BE MCLDY...BUT DRY WITH THE SFC LOW TRACKING TOO FAR
S TO BRING ANYTHING OF ENOUGH MOISTURE FOR SNFL AND S/WVS ALF
TRAVERSING EWRD FROM QB HAVING TO OVERCOME A LOT OF DRY ARCTIC AIR
TO RESULT IN MUCH OF ANY SN SHWRS...ALTHOUGH WE CANNOT RULE OUT
SCT FLURRIES VERY LATE TNGT INTO SAT...MSLY OVR WRN HIER TRRN PTNS
OF THE FA...IF IT OCCURS. HI TEMPS SHOULD RECOVER A FEW DEG WARMER
SAT THAN TDY...ALTHOUGH WINDS WILL BE ON THE INCREASE DURG THE DAY
SAT AS THE PRES GRAD AGAIN INCREASES BEHIND THE SFC LOW DEPARTING
THE MID ATLC STATES INTO THE OPEN ATLC.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY/...
FAIRLY QUIET STRETCH OF WEATHER IS EXPECTED FOR EARLY NEXT WEEK.
HIGH PRESSURE OVER THE GREAT LAKES WILL SLOWLY SLIDE EASTWARD
THROUGH THE PERIOD, SETTLING OVER MAINE BY MONDAY AFTERNOON. AS
SUCH, EXPECT MOSTLY CLOUDY SKIES TO GIVE WAY TO PLENTIFUL SUNSHINE
SUNDAY AND MONDAY. THE EXCEPTION WILL BE FAR NORTHERN MAINE, WHERE
SOME STRATOCUMULUS CLOUDS MAY DEVELOP SUNDAY AFTERNOON. WINDS WILL
REMAIN BRISK SATURDAY NIGHT AND SUNDAY, AND GIVEN TEMPERATURES
REMAINING WELL BELOW NORMAL, IT WILL FEEL QUITE CHILLY. WIND CHILL
HEADLINES MAY BE NEEDED FOR SATURDAY NIGHT INTO EARLY SUNDAY
MORNING, ESPECIALLY OVER THE NORTHERN HALF OF THE FORECAST AREA AS
WIND CHILLS LOOK TO DROP TO 20 TO 30 BELOW ZERO. HOWEVER, CONDITIONS
WILL IMPROVE SUNDAY NIGHT AND ESPECIALLY MONDAY AS HIGH PRESSURE
BUILDS OVER THE REGION AND WINDS SUBSIDE. WARMING BEGINS IN EARNEST
MONDAY, WITH MAX TEMPS TOPPING OUT NEAR NORMAL; UPPER 20S IN THE
NORTH AND MID 20S SOUTH.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
WARMER, UNSETTLED WEATHER IN STORE FOR THE MIDDLE OF NEXT WEEK.
JUST HOW WARM AND HOW UNSETTLED IS THE QUESTION. LOW CONFIDENCE
DUE TO MODEL DISCREPANCIES, AND USED HPC FOR THE EXTENDED FORECAST
AS A GOOD COMPROMISE SOLUTION FOR THE MOMENT.
6Z AND 12Z OPERATIONAL GFS HAVE EXTREMELY WARM SOLUTIONS FROM TUESDAY
TO THURSDAY WITH A SURFACE LOW BOMBING OUT JUST EAST OF HUDSON BAY
AND BRINGING DEEP WARM, MOIST AIR TO THE AREA. IF THE GFS WAS
CORRECT, WE WOULD GET SOAKING RAIN MELTING MUCH OF THE SNOWPACK.
HOWEVER, WE DISCOUNTED THE OPERATIONAL GFS, AS ENSEMBLE MEAN IS
NOT NEARLY AS EXTREME AS THE OPERATIONAL, THIS IS A HUGE CHANGE
FROM THE 0Z GFS, AND THE ECMWF OPERATIONAL AND ENSEMBLE MEAN, AS
WELL AS THE CANADIAN MODEL, BRING A MORE TEMPERED SOLUTION.
BASICALLY, ALL SIGNS POINT TO THE OPERATIONAL GFS BEING AN
OUTLIER. THIS MORE TEMPERED SOLUTION, WHICH ISN'T TOO DIFFERENT
THAN THE HPC GUIDANCE THAT WE WENT WITH, WOULD MEAN SNOW CHANGING
TO RAIN ON WEDNESDAY FOR AT LEAST THE SOUTHERN 2/3 OF THE AREA,
THEN BACK TO BEING COLD ENOUGH FOR SNOW WEDNESDAY NIGHT.
BASICALLY, A QUICK SHOT OF WARM AIR BUT NOTHING DEVASTATING TO
THE SNOWPACK. THEN THE BELOW NORMAL TEMPERATURES ARE LIKELY TO
RETURN FOR LATE IN THE WEEK.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: GENERALLY VFR CONDITIONS ARE EXPECTED ACROSS THE REGION
OVERNIGHT THROUGH SATURDAY. HOWEVER...OCCASIONAL MVFR CEILINGS
COULD OCCUR ACROSS NORTHERN AREAS OVERNIGHT.
SHORT TERM: VFR CONDITIONS ARE EXPECTED FOR EARLY NEXT WEEK. LOW
PRESSURE WILL BRING PRECIPITATION TO THE REGION TUESDAY NIGHT AND
WEDNESDAY. THERE IS SOME UNCERTAINTY AS TO WHAT FORM THE PRECIP
WILL TAKE, BUT THERE IS THE POTENTIAL FOR A WINTRY MIX. MVFR WITH
LOCALIZED IFR IS POSSIBLE, ESPECIALLY IN ANY SNOW.
&&
.MARINE...
NEAR TERM: WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS OVERNIGHT. WINDS WILL INCREASE SATURDAY...WITH
SMALL CRAFT ADVISORIES REMAINING IN EFFECT STARTING SATURDAY
AFTERNOON.
SHORT TERM: THE SMALL CRAFT ADVISORY WILL LIKELY NEED TO BE
EXTENDED THROUGH SUNDAY. THEN WINDS WILL ABATE OVERNIGHT SUNDAY
NIGHT AND MONDAY AS HIGH PRESSURE BUILDS OVER THE WATERS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 1 PM EST
SUNDAY FOR ANZ050>052.
&&
NEAR TERM...NORCROSS/HEWITT
SHORT TERM...HASTINGS
LONG TERM...FOISY
AVIATION...NORCROSS/HEWITT
MARINE...NORCROSS/HEWITT/HASTINGSHazardous weather outlook, Jan 25, 12:59 PM EST, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1259 PM EST FRI JAN 25 2013 MEZ001>006-010-011-015>017-029>032-261800- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1259 PM EST FRI JAN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-261800- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1259 PM EST FRI JAN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 4:20 AM EST | Wind Chill Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 28 hr |
Nearby
Wind Chill Warnings in Maine, 2013Every wind chill warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.